Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 159, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 22, 2011, 8:28 PM EDT for 5 counties in Virginia. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 8:28 PM EDT (00:28 UTC)
- Expired
- May 22, 2011, 9:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bland County, VA, Pulaski County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 8:41 PM EDT | TSTM WND DMG | 1 Se Thomas Bridge, VA | ONE TREE DOWN ON SPRING HOLLOW ROAD. |
| May 22, 8:41 PM EDT | TSTM WND DMG | 4 Sw Marion, VA | POWER LINES DOWN ON WILLOW SPRINGS ROAD. TREES DOWN ALSO. |
| May 22, 8:41 PM EDT | NON-TSTM WND DMG | 1 Se Thomas Bridge, VA | ONE TREE DOWN ON SPRING HOLLOW ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 5:40 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1111 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
878
WUUS51 KRNK 230028
SVRRNK
VAC021-155-173-185-197-230130-
/O.NEW.KRNK.SV.W.0159.110523T0028Z-110523T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
828 PM EDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA
SMYTH COUNTY IN SOUTHWEST VIRGINIA
SOUTHERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
NORTHWESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
BLAND COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 930 PM EDT.
* AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
THOMAS BRIDGE...OR 6 MILES SOUTHEAST OF CHILHOWIE...AND MOVING
NORTHEAST AT 75 MPH.
* LOCATIONS IMPACTED INCLUDE...
THOMAS BRIDGE...
MOUNT ROGERS NATIONAL RECREATION AREA...
MARION WYTHEVILLE...
RURAL RETREAT...
WYTHEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA
AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3700 8145 3728 8109 3706 8081 3671 8148
3671 8153 3668 8154 3664 8162 3669 8166
3679 8170 3692 8184 3693 8184
TIME...MOT...LOC 0024Z 241DEG 65KT 3677 8155
$$
DW2 follow-up statements
454
WWUS51 KRNK 230040
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
840 PM EDT SUN MAY 22 2011
VAC185-230050-
/O.CAN.KRNK.SV.W.0159.000000T0000Z-110523T0130Z/
TAZEWELL VA-
840 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TAZEWELL COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3689 8164 3720 8107 3706 8081 3671 8148
3671 8153 3668 8154 3664 8162 3668 8165
3669 8166
TIME...MOT...LOC 0040Z 248DEG 52KT 3679 8138
$$
VAC021-155-173-197-230130-
/O.CON.KRNK.SV.W.0159.000000T0000Z-110523T0130Z/
PULASKI VA-SMYTH VA-WYTHE VA-BLAND VA-
840 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHERN BLAND...NORTHWESTERN WYTHE AND SMYTH...AND
COUNTIESWESTERN PULASKI COUNTY...
AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SUGAR GROVE...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
SUGAR GROVE...
MARION WYTHEVILLE...
RURAL RETREAT...
CROCKETT...
WYTHEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3689 8164 3720 8107 3706 8081 3671 8148
3671 8153 3668 8154 3664 8162 3668 8165
3669 8166
TIME...MOT...LOC 0040Z 248DEG 52KT 3679 8138
$$
WERT822
WWUS51 KRNK 230100
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
900 PM EDT SUN MAY 22 2011
VAC021-155-173-197-230110-
/O.CAN.KRNK.SV.W.0159.000000T0000Z-110523T0130Z/
PULASKI VA-SMYTH VA-WYTHE VA-BLAND VA-
900 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BLAND...NORTHWESTERN
WYTHE AND SMYTH...AND COUNTIESWESTERN PULASKI COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA
AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3689 8164 3720 8107 3706 8081 3671 8148
3671 8153 3668 8154 3664 8162 3668 8165
3669 8166
TIME...MOT...LOC 0100Z 248DEG 52KT 3690 8104
$$
WERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 7:32 PM EDT, 56 minutes earlier.
Area forecast discussion, May 22, 7:32 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 732 PM EDT SUN MAY 22 2011 .SYNOPSIS... LOW PRESSURE WAS OVER THE NORTHERN PLAINS WITH A WARM FRONT TRAILING INTO PENNSYLVANIA AND A COLD FRONT EXTENDING INTO TEXAS. THIS LOW WILL MOVE EAST ACROSS THE GREAT LAKES AND BY WEDNESDAY MORNING A FROM WILL EXTEND FROM THE MID ATLANTIC REGION INTO THE SOUTHERN PLAINS. && .NEAR TERM /THROUGH MONDAY/... SVR TSTM WATCH 333 IN EFFECT UNTIL 11 PM FOR THE WRN SECTIONS OF THE CWA. EXPECT COMPLEX OF STORMS ACROSS E TN/E KY TO MAKE IT INTO SE WV/SW VA/NW NC INTO THIS EVENING WITH POTENTIAL FOR ISOLATED WIND DAMAGE OR LARGE HAIL. AS THE EVENING PROGRESSESS...INSTABILITY WEAKENS AND STORMS SHOULD WEAKEN BY MIDNIGHT. PREVIOUS DISCUSSION... AIR MASS HAS BECOME WARM...HUMID AND UNSTABLE WITH FORECAST AREA NOW IN THE WARM SECTOR. LITTLE TO TRIGGER THUNDERSTORMS THIS AFTERNOON BUT EXPECT COMPLEX OF STORMS MOVING THROUGH KENTUCKY AND TENNESSEE WILL REACH THE FORECAST AREA THIS EVENING. LAST FEW RUNS OF THE HRRR AND LOCAL WRF BRING THE SHOWERS AND THUNDERSTORMS FROM WEST TO EAST ACROSS THE COUNTY WARNING AREA BETWEEN AROUND 23Z/7PM AND 04Z/MIDNIGHT. SURFACE DEW POINTS CONTINUE TO RISE IN ALL BUT THE HIGHEST ELEVATIONS. COMBINED WITH LIGHT SOUTHWEST WINDS AND CLOUD COVER THERE WILL ONLY BE A SMALL DROP IN TEMPERATURES OVERNIGHT. TRENDED LOWS TOWARD THE MILDER MET GUIDANCE. A SECOND CLUSTER OF STORMS MAY BE APPROACHING THE WESTERN COUNTY WARNING AREA MONDAY MORNING...BUT MODELS NOT AS CONSISTENT WITH THIS SOLUTION. STILL KEPT CHANCE PROBABILITY IN FOR MUCH OF DAY. WITH WARM 850 MB TEMPERATURES STAYED CLOSE TO WARMER MAV GUIDANCE BUT HIGHS WILL DEPEND ON HOW MUCH CLOUDS AND RAIN THERE IS IN THE MORNING...ESPECIALLY WEST OF THE BLUE RIDGE. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... DURING THIS PORTION OF THE FORECAST...THE AREA WILL REMAIN IN A PATTERN CONDUCIVE TO MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND STORMS...ESPECIALLY IN THE MOUNTAINS. THE BIGGEST CHANGE IS THE FOCUS FOR THE BEST CHANCES OF SHOWERS AND STORMS WILL SHIFT MORE TOWARDS OH/PA BY WEDNESDAY FOLLOWING THE PROJECTED PATHS OF SHORTWAVE TROUGHS ROUNDING THROUGH THE OVERALL GENERAL LONGWAVE TROUGH PATTERN OVER CENTRAL CONUS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... ANTICIPATE A VERY ACTIVE WEATHER REGIME DURING THIS PORTION OF THE FORECAST. TWO DISTINCT AND IMPORTANT TRANSITION WILL TAKE PLACE. FIRST ON WEDNESDAY NIGHT INTO THURSDAY...THE AXIS OF THE MAIN UPPER TROUGH WILL SHIFT EASTWARD AND BE EITHER DIRECTLY OVER OUR REGION...OR JUST TO OUR WEST. EITHER PATTERN TRANSLATES TO STRONG DYNAMICS AND ASSOCIATED SUBSTANTIAL INSTABILITY. EXPECT A GENEROUS AMOUNT OF SHOWERS AND STORMS DURING THIS PERIOD WITH THE POTENTIAL FOR SOME SEVERE WEATHER ACTIVITY. THIS TROUGH WILL QUICKLY EXIT THE REGION...BUT NOT REALLY HAVE ANY SUBSTANTIAL CHANGE IN OUR AIR MASS IN ITS WAKE. A SECOND...AND POTENTIALLY MORE INTENSE...SYSTEM WILL TAKE AIM ON THE AREA NEXT WEEKEND. MODEL GUIDANCE IS SHOWING DIFFERENCES IN TIMING AND BEST TRACK OF THE MOISTURE...BUT THIS TOO MAY BE A PERIOD OF VERY ACTIVE AND POTENTIALLY SEVERE WEATHER. WE WILL ALSO WILL NEED TO MONITOR THE POTENTIAL FOR FLOODING OR FLASH FLOODING DURING THIS PERIOD. MULTIPLE DAYS WITH SHOWERS AND STORMS WITH MODERATE TO HEAVY DOWNPOURS MAY WARRANT WATCHES LATER IN THE WEEK THE UPCOMING WEEKEND AS THE GROUND SATURATES. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... AVIATION CONCERNS THIS EVENING WILL BE THUNDERSTORMS ESPECIALLY ACROSS THE BLF/LWB CORRIODR WHERE A GOOD COVERAGE EXISTS...SO WILL TEMPO FOR THUNDER THERE EARLY THIS EVENIN BUT SHOULD DISSIPATE AFTER 03Z. FURTHER EAST BCB/ROA COULD SEE SOME THUNDER AS WELL AND EVEN INTO LYH/DAN. WILL GO CONSERVATIVE ON PREDOMINANT WX AND KEEP CB OR VCTS IN THE TAFS. WITH THESE STORMS...VSBYS SHOULD DROP AS LOW AS IFR AND EVEN LOWER. OVERNIGHT...SHOWERS SHOULD EXIT TO THE EAST OR DISSIPATE...LEAVING BEHIND VFR EXPECT FOR FOG DEVELOPMENT POSSIBLE. FOR NOW SEEMS LWB/BCB HAS THE BEST THREAT OF MVFR TO IFR FOG LATE TONIGHT. TOMORROW...THINGS SHOULD BE VFR FOR MOST OF THE DAY...BUT ANOTHER DISTURBANCE AND LEFTOVER MOISTURE WILL TRIGGER THUNDERSTORMS AGAIN MON AFTN SO WILL HAVE CB BACK IN ALL TAF SITES. MODELS WERE IN LESS AGREEMENT WITH THE CHANCE OF RAIN ON MONDAY. SOME SUGGEST THERE MAY BE MORE SHOWERS AND THUNDERSTORMS COMING INTO THE MOUNTAINS ON MONDAY MORNING. ANOTHER SOLUTION HAS MORE STORM DEVELOPMENT EAST OF THE BLUE RIDGE IN THE AFTERNOON. CONFIDENCE TOO LOW AT THIS POINT TO PUT ANY SHOWERS OR THUNDER IN THE TAFS. BROAD SOUTHWEST FLOW ACROSS THE REGION WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS...MOST NUMEROUS IN THE MTNS...MONDAY THROUGH THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/WP SHORT TERM...DS LONG TERM...DS AVIATION...AMS/JH/WP
Hazardous weather outlook, May 22, 5:58 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 558 PM EDT SUN MAY 22 2011 NCZ001-002-018-019-VAZ007-009>013-015-016-WVZ042>045-232200- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-GRAYSON-CARROLL-MERCER-SUMMERS-MONROE-GREENBRIER- 558 PM EDT SUN MAY 22 2011 ...SEVERE THUNDERSTORM WATCH 333 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER MONDAY INTO MONDAY NIGHT. DAMAGING WINDS ARE THE GREATEST CONCERN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ003>006-020-VAZ014-017>020-022>024-032>035-043>047-058-059-232200- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-MONTGOMERY-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 558 PM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD OCCUR INTO THIS EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE GREATEST CONCERNS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER MONDAY INTO MONDAY NIGHT. DAMAGING WINDS ARE THE GREATEST CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, May 22, 7:17 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
717 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 SW BEDFORD CITY 37.30N 79.59W
05/22/2011 M0.88 INCH BEDFORD VA TRAINED SPOTTER
HAILED FROM 700 PM UNTIL 710 PM.
&&
WHPLocal storm report, May 22, 7:26 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 2 WSW TODD 36.29N 81.63W
05/22/2011 E1.75 INCH WATAUGA NC PUBLIC
GOLF BALL SIZE HAIL
&&
EHLocal storm report, May 22, 7:34 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
734 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL TODD 36.31N 81.60W
05/22/2011 E1.00 INCH ASHE NC TRAINED SPOTTER
&&
EHLocal storm report, May 22, 8:02 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
802 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 ENE STEWARTSVILLE 37.28N 79.77W
05/22/2011 E1.00 INCH BEDFORD VA PUBLIC
&&
WHPLocal storm report, May 22, 8:16 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
816 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL 1 NW TODD 36.31N 81.60W
05/22/2011 E1.75 INCH ASHE NC PUBLIC
&&
WHPLocal storm report, May 22, 8:20 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
820 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL WEST JEFFERSON 36.40N 81.50W
05/22/2011 E0.25 INCH ASHE NC TRAINED SPOTTER
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:02 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Wythe | 58 min |
| May 22, 8:20 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, City of Radford | 55 min |
| May 22, 8:33 PM EDT | Flash Flood Warning | RNK | Carroll, Grayson, Pulaski, Smyth, Wythe, City of Galax | 4 hr |
| May 22, 8:48 PM EDT | Flash Flood Warning | RNK | Bland, Craig, Giles, Montgomery, Pulaski | 4 hr |
| May 22, 9:11 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Giles, Montgomery, Pulaski, Roanoke and 3 more | 64 min |
| May 22, 10:27 PM EDT | Special Weather Statement | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista, City of Lexington, City of Lynchburg | 63 min |
| May 22, 10:39 PM EDT | Special Weather Statement | RNK | Campbell, Pittsylvania, City of Danville, City of Martinsville | 36 min |
| May 22, 11:19 PM EDT | Special Weather Statement | RNK | Amherst, Appomattox, Buckingham, Campbell, Charlotte, Halifax and 3 more | 56 min |
| May 23, 12:24 AM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 66 min |
| May 23, 12:38 AM EDT | Areal Flood Warning | RNK | Bland, Craig, Giles, Montgomery, Pulaski | 6 hr |
| May 23, 1:17 AM EDT | Special Weather Statement | RNK | Carroll, Patrick, City of Galax | 58 min |
| May 23, 2:11 AM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 64 min |
| May 23, 2:37 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Patrick | 53 min |
| May 23, 2:45 AM EDT | Special Weather Statement | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 60 min |
| May 23, 3:38 AM EDT | Special Weather Statement | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 67 min |
| May 23, 3:48 AM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Martinsville | 57 min |
| May 23, 4:55 AM EDT | Special Weather Statement | RNK | Campbell | 65 min |
| May 23, 5:38 AM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 67 min |
| May 23, 6:11 AM EDT | Special Weather Statement | RNK | Campbell | 64 min |
| May 23, 6:41 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 52 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.